In Reply to: Re: Things going grey posted by Becky on May 13, 1998 at 22:56:22:
Hi! I am 23 yrs old and have just returned home from the hospital. I
have just been diagnosed with neurocardiogenic syncope. I had no previous problems. I just woke up one morning and felt lightheaded. When I stood up everything went black but I was still aware of where I was at and what I was doing . This again happened on next morning, but I then passed out. So off I went for test.
I was diagnosed with neurocardiogenic syncope after a tilt table test! I am also on a beta blocker - Florinef.
I was told to use extra salt and also drink gatorade and sports drinks.
This is suppose to pull the extra fliud into your blood stream and
therefore make your blood volume increase.
If you think this is a possibility let me know!
Hope this helps some anyway.
Thanks for the question. We have answered several questions on neurocardiogenic syncope in the past so if you search through the archives you may find some other information. As you know the problem is one of maintaining orthosis (upright position). The function of the florinef and salt is to increase your intravascular volume (fliud inside your blood vessels). This then increases your cardiac output (blood out of your heart) and helps perfuse your brain better. Stockings on your lower extremities can also be helpful. It can be a very aggrevating condition that can limit your activity. We have an excellent syncopy clinic at CCF led by Dr. Fouad in cardiology. If you wish a referral call 216 444 5974.
This information is provided for general medical education purposes. Please consult your physician regarding diagnostic and treatment options.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.